Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 252, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2019, 8:15 PM CDT for 4 counties in Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2019, 8:15 PM CDT (01:15 UTC)
- Expired
- Jun 15, 2019, 9:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carson County, TX, Gray County, TX, Hutchinson County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2814 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005
WUUS54 KAMA 160115
SVRAMA
TXC065-179-233-393-160215-
/O.NEW.KAMA.SV.W.0252.190616T0115Z-190616T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
815 PM CDT Sat Jun 15 2019
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northeastern Carson County in the Panhandle of Texas...
Southeastern Hutchinson County in the Panhandle of Texas...
Northwestern Gray County in the Panhandle of Texas...
Southern Roberts County in the Panhandle of Texas...
* Until 915 PM CDT.
* At 815 PM CDT, a severe thunderstorm was located over Skellytown,
or 10 miles west of Pampa, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Pampa, Miami, Skellytown, Kingsmill and Codman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Amarillo.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3539 10131 3554 10147 3595 10099 3567 10058
TIME...MOT...LOC 0115Z 237DEG 17KT 3559 10114
HAIL...1.00IN
WIND...60MPH
$$
Ferguson3 follow-up statements
049
WWUS54 KAMA 160134
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
834 PM CDT Sat Jun 15 2019
TXC065-179-233-393-160215-
/O.CON.KAMA.SV.W.0252.000000T0000Z-190616T0215Z/
Carson TX-Hutchinson TX-Gray TX-Roberts TX-
834 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN CARSON...SOUTHEASTERN HUTCHINSON...NORTHWESTERN GRAY
AND SOUTHERN ROBERTS COUNTIES...
At 834 PM CDT, a severe thunderstorm was located 7 miles northwest of
Pampa, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Pampa, Miami, Skellytown, Kingsmill and Codman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Amarillo.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3539 10131 3554 10147 3595 10099 3567 10058
TIME...MOT...LOC 0134Z 237DEG 17KT 3564 10104
HAIL...1.00IN
WIND...60MPH
$$
Ferguson986
WWUS54 KAMA 160153
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
853 PM CDT Sat Jun 15 2019
TXC065-179-160203-
/O.CAN.KAMA.SV.W.0252.000000T0000Z-190616T0215Z/
Carson TX-Gray TX-
853 PM CDT Sat Jun 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARSON AND
NORTHWESTERN GRAY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3562 10072 3563 10137 3595 10099 3567 10058
TIME...MOT...LOC 0153Z 215DEG 35KT 3573 10118
$$
TXC233-393-160215-
/O.CON.KAMA.SV.W.0252.000000T0000Z-190616T0215Z/
Hutchinson TX-Roberts TX-
853 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN HUTCHINSON AND SOUTHERN ROBERTS COUNTIES...
At 853 PM CDT, a severe thunderstorm was located 10 miles north of
Skellytown, or 13 miles east of Borger, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Miami and Codman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Amarillo.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3562 10072 3563 10137 3595 10099 3567 10058
TIME...MOT...LOC 0153Z 215DEG 35KT 3573 10118
HAIL...1.00IN
WIND...60MPH
$$
Ferguson026
WWUS54 KAMA 160205
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
905 PM CDT Sat Jun 15 2019
TXC233-393-160215-
/O.EXP.KAMA.SV.W.0252.000000T0000Z-190616T0215Z/
Hutchinson TX-Roberts TX-
905 PM CDT Sat Jun 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUTCHINSON AND
SOUTHERN ROBERTS COUNTIES WILL EXPIRE AT 915 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Amarillo.
LAT...LON 3562 10072 3563 10137 3595 10099 3567 10058
TIME...MOT...LOC 0205Z 237DEG 17KT 3576 10113
$$
FergusonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:49 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 15, 6:49 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 649 PM CDT Sat Jun 15 2019 .AVIATION... For the 00z TAFs... Scattered thunderstorms currently over southern Texas Panhandle will pose a threat to AMA for the next couple of hours. Variable winds gusting to 35 kt or higher can be expected. Thunderstorms in northeast New Mexico may impact northern terminals later this evening. Expecting surface winds to become light northerly by late this evening at all terminals. Apart from brief visibility reductions and lower cloud bases in thunderstorms, VFR conditions expected to prevail next 24 hours. Cockrell && .PREV DISCUSSION... /Issued 304 PM CDT Sat Jun 15 2019/ SHORT TERM...Tonight and Sunday... Low amplitude trof over central NM will make it's way across the Panhandles today. Convection already firing up over the eastern NM mountains. Northeast winds continue to advect high dewpoints to most of the Panhandles. Dewpoints drop off once across the NM/TX state line. Given the temperature/dewpoint profiles, solid inverted V profiles will be set up. Overall the area is supposed to remain capped, but as the wave approaches, expect that there may be some added lift to help possibly overcome the cap. The earlier storms develop the more CAPE that they can tap into, as we get later in the evening, and storms develop more off the convective temperature, then we may be dealing with some subsidence to slow down the updrafts, as well as lower CAPE values. Right now the max hail threat looks to be golf ball, and wind threat looks to be in the 70 mph range. But if storms can tap into those higher CAPE values, then we could be looking at larger hail and stronger downdrafts. Vertical profiles don't support the best organization, and therefore storms could quickly go severe, but also be short lived. This could very well be a multi-cell setup with multiple outflow boundaries where new storms develop off the boundaries. Additionally, the slow progression of the storms could suggest localized flooding threat, especially if multiple storms fire up over the same area. If storm try to line out later tonight, then it will be more of a wind threat from that point on. Sunday there could be some lingering storms as a subtle, weak disturbance stalls over the northern TX and OK Panhandle. CAPE values are much lower than today in the 750-1500J/kg range, but it's still possible to get some severe storms. As it stands might be just enough instability and lift to get storms going through the day, but as we move into the evening, the wave will kick east and the Panhandles will be under subsidence, limiting precipitation chances. Weber LONG TERM...Monday through Friday The week begins with a few days of thunderstorm chances. Monday, and especially Monday night, is probably the best chance for more widespread severe weather. By mid week, a drier pattern sets up and we may be precipitation free into at least parts of the weekend. Overall, tricky forecast determining which days will see severe based on a few limiting factors. By Sunday night/Monday morning an exiting shortwave has sped up from 24 hours ago. We looked to be in a weak northwest flow pattern Monday/Monday night in the wake of the exiting shortwave, but now its more of a transition between northwest flow in the morning to southwest/westerly flow in the afternoon and evening hours. Thunderstorms will be possible late Monday afternoon as an embedded shortwave approaches the region. MLCAPE values are around 1000-2000 J/kg (little higher with the NAM) Monday afternoon. Wind shear is somewhat unorganized and in the lower/mid levels is very weak early on. Any storms that form may be pulse/ordinary thunderstorms and not very organized. Shortwave begins to eject out later Monday afternoon to early evening. Then we start to see more available energy loft as the cap begins to break down late in the afternoon/early evening and lift increases. Given the timing of precipitation and elevated nature of the storms we may end up with a MCS/cluster of thunderstorms developing after 6/7pm and moving from the west/northwest to the east/southeast overnight. Could end up being widespread and impacting a good portion of the forecast area, especially Texas Panhandle. Flash flooding could become a concern along with damaging winds. Tuesday becomes a little tricky. Models are not all handling the upper levels the same. Initially wanted to trend PoPs down, but decided not to at this time. Once the overnight convection from Monday exits we will need to see how things recover and any possible remnant boundaries in the area. Current thought is Tuesday and Tuesday night is a downward trend for precipitation across the area. Will need to monitor this trend and watch how the Monday/Monday night convection pans out, but not too confident in precipitation chances Tues/Tues night. Wednesday onward the forecast is currently dry. Parts of the weekend may end up with thunderstorms. Additionally we may be looking at temperatures in the upper 80 and into the 90s through the end of the week. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/36
Hazardous weather outlook, Jun 15, 2:59 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 259 PM CDT Sat Jun 15 2019 OKZ001>003-TXZ001>020-317-160800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 259 PM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Severe storms producing large hail and damaging wind gusts are possible today. Storms will be possible across all parts of the Panhandles. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated severe storms can not be rule out for Sunday, however potential appears somewhat low. Potential for severe storms is expected to increase some Monday and possible Tuesday as upper level disturbances continue to move across the area and moisture/instability increase. Locally heavy rainfall may accompany these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight and may be needed at times through Tuesday.
In the hours before
Local storm report, Jun 15, 7:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST 2 NW LAKE MCCLELLAN 35.24N 100.90W
06/15/2019 M60 MPH GRAY TX MESONET
&&
EVENT NUMBER AMA1900928
HOFFEDITZSpecial weather statement, Jun 15, 7:49 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Amarillo TX 749 PM CDT Sat Jun 15 2019 TXZ015-019-020-160145- Wheeler TX-Donley TX-Collingsworth TX- 749 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER... COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES UNTIL 845 PM CDT... At 749 PM CDT, Doppler radar was tracking a strong thunderstorm near Quail, or 12 miles northeast of Memphis, moving northeast at 45 mph. Up to nickel size hail and wind gusts of up to 55 mph will be possible with this storm. Locations impacted include... Wellington, Dodson, Dozier, Lutie, Quail and Samnorwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for the Panhandle of Texas. LAT...LON 3475 10061 3503 10067 3529 10000 3475 10000 TIME...MOT...LOC 0049Z 238DEG 38KT 3489 10046 Ferguson
Local storm report, Jun 15, 7:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
758 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 W SIMMS 35.03N 102.73W
06/15/2019 E1.75 INCH DEAF SMITH TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900929
JCSpecial weather statement, Jun 15, 8:00 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Amarillo TX 800 PM CDT Sat Jun 15 2019 TXZ009-010-014-015-160200- Hemphill TX-Gray TX-Wheeler TX-Roberts TX- 800 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...GRAY...ROBERTS AND HEMPHILL COUNTIES UNTIL 900 PM CDT... At 800 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles northwest of Pampa to New Mobeetie to 3 miles north of Dozier. Movement was northeast at 45 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Pampa, Canadian, Shamrock, Miami, Briscoe, Wheeler, Mclean, Lefors, New Mobeetie, Lake Mcclellan, Twitty, Allison, Lela, Glazier, Lake Marvin, Kellerville, Lora, Kingsmill, Alanreed and Codman. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for the Panhandle of Texas. LAT...LON 3518 10108 3606 10109 3606 10000 3518 10000 TIME...MOT...LOC 0100Z 240DEG 38KT 3557 10102 3553 10048 3513 10034 Ferguson
Special weather statement, Jun 15, 8:01 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Amarillo TX
801 PM CDT Sat Jun 15 2019
OKZ001-TXZ001-006-011-160130-
Cimarron OK-Hartley TX-Dallam TX-Oldham TX-
801 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON...CENTRAL OLDHAM...
DALLAM AND HARTLEY COUNTIES UNTIL 830 PM CDT...
At 801 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Campo to 15 miles northeast of
Ware to 13 miles southwest of Dalhart to 13 miles northwest of
Glenrio. Movement was east at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dalhart, Boise City, Hartley, Wheeless, Black Mesa Park, Ware, Felt
and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3699 10230 3597 10232 3532 10238 3528 10304
3583 10304 3700 10294
TIME...MOT...LOC 0101Z 256DEG 20KT 3705 10278 3637 10254 3591 10267
3534 10317
LFMLocal storm report, Jun 15, 8:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
809 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 1 ENE MCLEAN 35.24N 100.57W
06/15/2019 M62 MPH GRAY TX MESONET
&&
EVENT NUMBER AMA1900930
AGMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 56 min |
| Jun 15, 7:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 18 min |
| Jun 15, 7:25 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 50 min |
| Jun 15, 7:32 PM CDT | Special Weather Statement | AMA | Dallam, Hartley, Oldham | 28 min |
| Jun 15, 7:49 PM CDT | Special Weather Statement | AMA | Collingsworth | 56 min |
| Jun 15, 8:00 PM CDT | Special Weather Statement | AMA | Gray, Hemphill, Roberts, Wheeler | 60 min |
| Jun 15, 8:01 PM CDT | Special Weather Statement | AMA | Dallam, Hartley, Oldham | 29 min |
| Jun 15, 8:07 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 53 min |
| Jun 15, 8:16 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 44 min |
| Jun 15, 8:30 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 2 hr |
| Jun 15, 8:54 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Oldham, Potter, Sherman | 51 min |
| Jun 15, 9:21 PM CDT | Areal Flood Advisory | AMA | Moore | 114 min |
| Jun 15, 9:44 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 46 min |
| Jun 15, 10:20 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hansford, Hemphill, Hutchinson, Lipscomb and 3 more | 40 min |
| Jun 15, 10:32 PM CDT | Areal Flood Advisory | AMA | Hansford, Lipscomb, Ochiltree | 118 min |
| Jun 15, 11:00 PM CDT | Special Weather Statement | AMA | Hemphill, Lipscomb | 30 min |
| Jun 15, 11:22 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 14 min |
| Jun 16, 12:48 AM CDT | Areal Flood Advisory | AMA | Hansford, Hemphill, Lipscomb, Ochiltree, Roberts | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.